Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can anxiety cause hot flashes and red blotches on the chest?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2678 Questions

default
Posted on Fri, 11 May 2018 in Mental Health
Question: Hi I'm a 41 year old female and had a question in regards to facial flushing. I go through periods of time where I feel like I often feel flushed, my face gets hot and chest can get blotchy. It usually lasts about a half an hour or less. my concern is that this can be part of some sort of disorder. I have been diagnosed with an anxiety disorder can this be some sort of stress response. Feels worse when tired. This has been going on for many years.
doctor
Answered by Dr. Ashok Kumar 39 minutes later
Brief Answer:
Most likely it is anxiety

Detailed Answer:
Hello,
Thanks for using Healthcaremagic as your health partner.

Anxiety is known to cause dilatation of peripheral blood vessels leading to feeling of hot flushes and blotching. The duration of episodes indicates possibility of anxiety as most organic disorders, including dermatological, last either longer or stay permanently till there is medical intervention.

The possibility of anxiety disorder also comes from the fact that it is staying for years without much damage.

The possible differential diagnosis for the hot flushes and blotching is connective tissues disorders so seeing a rheumatologist or immunologist could be of help to rule out other possible disorders presenting in similar manner.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Flushing

doctor1 MD

I have a red rash on my chest just below my neck. It is bright red, kind of like when I use to take Niaspan and would have some red flushing. It started about three weeks ago. They changed my cholesterol a few months ago to Zocor. Could I be having a reaction to the meds. I had been taking Vytorin so I don t think it s the Zocor but I don t know.

doctor1 MD

Hi. I seem to run a steady low-grade fever and I often have a great deal of face flushing. It creates redness and actual heat coming off my face. I stay tired and when this happens regularly, i often develop a few small sores on my back. My dad called it jungle rot when he got them. He was in vietnam and korea.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I am having severe pain in my neck shoulders and back.The muscles are extremely tight.This has been going on for a while.I am tired all the time.Generally don't feel well.Depression that hasn't responded to medication.Hair is thinning out all over on scalp.Skin is very dry and gets flaky on my face.I have facial flushing quite often.Vision is intermittenly blurry.Body aches and pain all over.Have trouble emptying my bladder sometimes.What do u think the cause may be?

doctor1 MD

I am 67 yrs old, weigh 158 am 5' 3 1/2" tall.

I am in fairly good health according to my doctor.

I take Atenonol for high blood pressure and Triamterene water pill. I was on a diabetic pill but am off that for a couple years and now am controling it by weight loss and eating right pretty much. I am concerned that I keep flushing on my face,neck, arms and even when I comb my hair my face turn reds, my neck, my arms and it's spotchy.

What's happeneing ? I did have a hormone test and it did say I was having hot flashes, but I didn't think it would be like this ??? Can't even comb my hair without turning red.

doctor1 MD

Hi Dr. XXXXXXX xxxxxxx had advised me to try an allergy medicine with Decongestant because have been itchy throat for about 2 months now. I do have an appointment with allergist on the 30th. Anyway my symptons seemed a little better wasnt itchy at...

doctor1 MD

Yes. Something weird has been happening. I get really sad. Then I get a flushing of heat up my back, kinda of like chemicals going up through my arteries, to my head and ears which get hot. Sometimes I get a little pop at the end. Then I'm a...